Alert archive / Louisiana / Flash Flood Warnings in 1996
Flash Flood Warning 37, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Aug 9, 1996, 6:48 PM CDT for Bossier Parish, Caddo Parish, Red River Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 1996, 6:48 PM CDT (23:48 UTC)
- Expired
- Aug 9, 1996, 9:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Bossier Parish, LA, Caddo Parish, LA, Red River Parish, LA
The radar
The Shreveport radar (KSHV), 22 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.8 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1442 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 943 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 092347 FFWSHV LAC015-017-081-100245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 648 PM CDT FRI AUG 9 1996 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 945 PM CDT FOR THE FOLLOWING AREAS... IN NORTHWEST LOUISIANA ...BOSSIER PARISH...CADDO PARISH...RED RIVER PARISH CURRENT RADAR INDICATED SHOWERS AND THUNDERSTORMS CONTINUING ACROSS THE WARNED AREA. RADAR ESTIMATED RAINFALL AMOUNTS OF UP TO THREE INCHES IN AN HOUR AND A HALF IN THE WESTERN SECTIONS OF SHREVEPORT WITH AMOUNTS GREATER THAN TWO INCHES IN PORTIONS OF BOSSIER AND RED RIVER PARISHES IN NORTHWEST LOUISIANA. ADDITIONAL RAINFALL AMOUNTS OF UP TO TWO INCHES ARE POSSIBLE IN THESE AREAS DO TO THE SLOW MOVEMENT OF THE THUNDERSTORMS ACROSS THE WARNED AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. 18/13 &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 2:35 PM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Aug 9, 2:35 PM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 230 PM CDT FRI AUG 9 1996 WEAK SFC FRONTAL ZONE BEST IDENTIFIED BY BAND OF RW/TRW ACRS ETEX AND CENT LA. MDLS SIMILAR IN THEIR HANDLING OF THIS. THEY LEAVE IT THRU FCST PERIOD ACROSS CENTRAL AND SOUTHERN LA. 850MB HI TO THE NORTH OF CWA RMNS STG THRU THE PERIOD AND THIS SHUD HELP KEEP OLD BNDRY TO S OF CWA. NW FLO ALOFT AND SHORT WAVE MOVG DOWN THRU PLAINS WILL BE AVBL TO HELP IN TSTM DVLPMT BUT QUESTION IS THERE ENUF MOISTURE FOR AFTN RW/TRW. FWC POPS OF 30-40 PCT NEXT TWO DAYS SEEMS A BIT HIGH THINK 20 PCT SHUD BE GOOD EACH DAY AT SHV WITH ISOLD OVR NRN PTN OF CWA AND 30 PCT OVR SRN PTN CLOSER TO BNDRY. FWC TEMPS LOOK OKAY SO WL GO WITH THEM. SHV 71/90/69/89 1212 MLU 71/89/68/89 1212
Nearby
Flash Flood Warnings in Louisiana, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.